Pat - So sorry you had one of these. I'm familiar with this! My paroxysmal atrial fibrillation (PAF) could POSSIBLY be due to POSSIBLE scarring from left side radiation for breast cancer in 2002. But they really don't know. They did a sleep study on me, because some studies have linked PAF to sleep apnea. Didn't have that. They told me in the ER, the first episode I had (2003) that it can often be the result of a little too much partying (alcohol), and to my chagrin, I had indeed been to a wedding that was so awful I decided to have more champagne than I usually do and woke up in the wee hours with my heart going a billion miles a minute and it wouldn't stop, even walking around, jumping up and down, going upside down, nothing. It's an absolutely AWFUL feeling - like worms dancing underneath your skin over your entire body. We were out of town and so they did a cardioversion (the paddles) after overnight, as we had to get home. Back to good old sinus.
Back home I saw a cardiologist, as the ER guys had told me to. He said I would "probably" have another, and I did, about two years later. Then I had two bouts only about a month apart. Some of these converted on their own, others I went to the ER and got the drip. Anyway, after the last two, being close together, the cardiologist gave me a pill - probably what you were given, but I've lost track of it. I had a scary experience with that one, and called in for a quick appointment and was given a new cardiologist who was a gazillion times more upbeat and reassuring. What a difference! I had been so scared, and thinking I was going to have to deal with this forever, or have ablation or something, as what I read and what the docs said was the meds don't work. The new guy said, whaddya talkin 'bout - 'course they do. He put me on Sotalol - extremely small dose - 40 mg twice a day (that's the way I prefer to take it, but it's usually prescribed 80 mg once a day). I have not had a bout since 2006, since those initial four. Of course, I'm so terrified of going through that horrible, horrible sensation that I've never missed a Sotalol pill. Never. Since 2006. Very superstitious! I see that cardiologist twice a year for an EKG and chat. I've had absolutely NO side effects from the Sotalol, no new PAF bouts, and nothing further wrong at all with my heart (I've had stress echos done and regular echos). I'm always in sinus whenever they do an EKG. He also told me that I didn't need to take any blood thinner - that's definitely called for if someone has continuous atrial fib, but not necessarily PAF - but I have no risk factors and the thinners all have risks of their own, of course.
Recently, trying one more time to understand where my fatigue and lack of stamina are coming from, I asked my PC what to look into next. She said the only one of my meds (besides Sprycel, of course) that could possibly be linked to fatigue MIGHT be the Sotalol. So I asked the cardiologist, who said I could very safely try cutting it out and see (takes 6 weeks before a difference could be noted, he said) and the worst that could possibly happen would be a bout of PAF, in which case I'd just call him. He also said there's a new med that, in case I had to go back on, is even better than Sotalol now, and does NOT cause fatigue. You have to be in the hospital overnight so they can observe the reaction to your first few doses, but otherwise, piece of cake.
I think it's a very good idea to discuss the possible interaction of the electrolytes and minerals with the TKI (all this happened to me years before the CML dx and TKI's), and of course, I'm not a doctor and am not going to say it's not calcium at fault, but . . . you would know, I should think, if you have high or low calcium from your regular bloodwork and urinalysis. Also, I have had to take Calcitriol and Vitamin D3 for years and years now (secondary hyperparathyroidism because of mild chronic renal insufficiency caused - THEY AGREE - by Gleevec, which I stopped, but no luck on reversal). Anyway, the Calcitriol has not given me any PAF, for what it's worth.
OK, I'll stop practicing medicine here - I'm sure I have triggered some corrections that will appear - but please don't feel like damaged goods, or scared - you aren't going to have a stroke. They will control the PAF with a pill that will not add to your side effects, and if that doesn't work, ablation (the new, various kinds - heat, cold, whatever) DOES work and isn't a huge deal to undergo.
Hope this helps.